Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

From the past couple of years my mom is using

User rating for this question
Excellent
Answered by

Endocrinologist
Practicing since : 2006
Answered : 1509 Questions
Question
From the past couple of years my mom is using 100 mg tablets. I have attached the latest reports. Could you please verify and let me know if that is correct dosage or needs to change the tablets.
THYROID PROFILE-I
TEST NAME RESULTS BIO.REF.RANGE METHOD
we tested the thyroid 2 days back and attached the latest report. please have a look and advise if you want to continue the same tablets or require any change
TriIodothyronine Total (TT3) 53.09
Female: 62.0 - 181.0 ng/dL
1st Trimester: 71.0 - 175.0 ng/dL
2nd Trimester: 91.0 - 195.0 ng/dL
3rd Trimester: 104.0 - 182.0 ng/dL
CLIA
Thyroxine (TT4) 3.9
Female :5.4-11.7 ug/dL
1 st Trimester : 6.5 - 10.1 µg/dL
2 nd Trimester : 7.5 - 10.3 µg/dL
3 rd Trimester : 6.3 - 9.7 µg/dL
CLIA
Thyroid Stimulating Hormone
(TSH)
80.80
Female : 0.35-5.5 µIU/mL
1st Trimester : 0.1-2.5 µIU/mL
2ndTrimester : 0.2-3.0 µIU/mL
3rd Trimester : 0.3-3.0 µIU/mL
CLIA
we tested the thyroid 2 days back and attached the latest report. please have a look and advise if you want to continue the same tablets or require any change
Posted Sun, 3 Dec 2017 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Mirjeta Guni 1 hour later
Brief Answer:
About hypothyroidism treatment:

Detailed Answer:
Hello and thank you for asking!
I have gone carefully through your concern.
The TSH level is still very high, even she is under treatment with levothyroxine.
Usually it needs a 6 week treatment to correct the TSH and judge about the dose of levothyroxine.
If she has been taking levothyroxine 100 mcg for more than 6 weeks , that means that the dose should be increased (from 100 to 150 mcg) and check TSH 6 weeks after.
Is she continued treatment during the last days , she should wait 6 weeks for the result.
Hope i have been helpful.
Kind regardds,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Follow-up: From the past couple of years my mom is using 13 minutes later
Hello Mirteja,

Thanks for your answer.
As of now my mother was not following the course exactly. I.e she is taking the tablet of 100 mg once in two days or three days instead of 1 per 1 day. She is saying that she don't have any problem/effect, even she doesn't take one tablet for each day.

After going thru the report I understand that it will effect internally but can't see externally.

As per your advice, I will ask her to take 1 tab each day for 6 weeks and will get it tested again. I will consult you after getting the next report.

Thanks,
Anand
Follow-up: From the past couple of years my mom is using 4 minutes later
I would also appreciate, if you can suggest some remedies apart from tablets to reduce the reported problem.

 
 
Answered by Dr. Mirjeta Guni 8 hours later
Brief Answer:
About hypothyroidism;

Detailed Answer:
Welcome back!
Except of taking regularly the tablets there is no there remedy or treatment for under active thyroid.
The symptoms caused by under active thyroid are not specific but usually it causes a general fatigue, weight gain, feeling sleepy, constipation that patient often do not notice.
It can raise the cholesterol levels raising the cardiovascular risk. So treatment should be taken regularly.
Wish her good health.
Best wishes,
Dr.Mirjeta
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor